Amphetamine-like stimulant cessation in an abusing patient treated with bupropion
Article first published online: 10 DEC 2003
Acta Psychiatrica Scandinavica
Volume 109, Issue 1, pages 77–78, January 2004
How to Cite
Tardieu, S., Poirier, Y., Micallef, J. and Blin, O. (2004), Amphetamine-like stimulant cessation in an abusing patient treated with bupropion. Acta Psychiatrica Scandinavica, 109: 77–78. doi: 10.1111/j.0001-690X.2004.196_b.x
- Issue published online: 10 DEC 2003
- Article first published online: 10 DEC 2003
- Accepted for publication June 11, 2003
- withdrawal syndrom;
- case report;
Objective: Bupropion sustained release is considered to be a weak inhibitor of dopamine and serotonin reuptake.
Method: We report the case of an amphetamine-abusing patient who self-administered bupropion.
Results: Since 30 years, a 52-year-old women used amphetamine derivates. She explained her need for amphetamine use in order to perform daily activities. Recently, she decided to experiment with bupropion. She abruptly stopped taking clobenzorex and simultaneously started taking bupropion (150 mg/day). The seventh day she reported a concomitant intake of clobenzorex; this induced adverse effects. Whilst taking bupropion, she described experiencing an euthymic state without any compulsion to take amphetamine drugs and was able to perform daily activities. After stopping it, no symptoms of withdrawal were reported by the patient.
Conclusion: This observation supports an another report suggesting that bupropion may be of help in weaning from amphetamine users and should be confirmed by clinical trials.